Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 264, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 22, 2022, 3:38 PM CDT for Latimer County, Oklahoma. It was in force for 20 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2022, 3:38 PM CDT (20:38 UTC)
- Expired
- Jul 22, 2022, 3:58 PM CDT
- In force
- 20 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Latimer County, OK
The radar
The Western Arkansas radar (KSRX), 95 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 3:45 PM CDT | TSTM WND GST 66 | 2 Sw Wilburton, OK | WILBURTON MESONET REPORTED A 66 MPH WIND GUST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 31, 10:35 PM CST | Severe Thunderstorm Watch | SPC | 353 days |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.6 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1241 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 1456 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
721 WUUS54 KTSA 222038 SVRTSA OKC077-222130- /O.NEW.KTSA.SV.W.0264.220722T2038Z-220722T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tulsa OK 338 PM CDT Fri Jul 22 2022 The National Weather Service in Tulsa has issued a * Severe Thunderstorm Warning for... Central Latimer County in southeastern Oklahoma... * Until 430 PM CDT. * At 338 PM CDT, a severe thunderstorm was located over Damon, and is nearly stationary. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations in or near the path include... Wilburton... Damon... Panola... PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3482 9517 3478 9537 3494 9542 3500 9521 TIME...MOT...LOC 2038Z 182DEG 2KT 3487 9530 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$
1 follow-up statement
431
WWUS54 KTSA 222058
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
358 PM CDT Fri Jul 22 2022
OKC077-222108-
/O.CAN.KTSA.SV.W.0264.000000T0000Z-220722T2130Z/
Latimer OK-
358 PM CDT Fri Jul 22 2022
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LATIMER COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 3482 9517 3478 9537 3494 9542 3500 9521
TIME...MOT...LOC 2057Z 182DEG 2KT 3488 9530
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:05 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 22, 2:05 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
205 PM CDT Fri Jul 22 2022
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(Thru Tonight)
Issued at 205 PM CDT Fri Jul 22 2022
GOES PW imagery clearly defines the deep layer moist axis within
the decaying frontal zone, extending from east TX up into eastern
OK and KS. Scattered showers and storms remain possible within
this zone, with gusty winds and locally heavy rain possible.
Downburst threat not as high today compared to yesterday, but the
threat isn't zero. Will leave slight chances from 00Z to 03Z with
any activity that develops dying off with the loss of daytime
heating.
Lacy
&&
.LONG TERM...
(Tonight through Friday)
Issued at 205 PM CDT Fri Jul 22 2022
The H5 ridge centered over the Four Corners will build eastward
and become elongated west to east over the forecast area over the
weekend and into the first part of next week. Heat advisories will
be continued into the weekend as either ambient temp or heat
index criteria is met. By Sunday, with ambient temps expected to
climb to 105 or higher basically along and north of I-44, an
Excessive Heat Watch has been issued for this area. Will likely
have to repeat this process for Monday and Tuesday as well. The
heat intensity backs off slightly by Wednesday. A pattern change
for the latter half of the week is expected, with the ridge
retrograding pretty far west and a deep trough developing over the
Midwest and Great Lakes. This will send an appreciable frontal
boundary south down the Plains. Increasing clouds in the vicinity
of an approaching frontal boundary will drop temps further
Thursday. The boundary drops into the region Friday with more
cloud cover and better rain chances, and forecast high temps will
drop further, dare I say low to mid 90s? Something to look forward
to in the least.
Lacy
&&
.AVIATION...
(18Z TAFS)
Issued at 1219 PM CDT Fri Jul 22 2022
Isolated to scattered thunderstorms are again possible this
afternoon, with highest probability of impact being KMLC between
20-00z. Overall coverage and intensity not expected to be what was
observed yesterday. Any storms will end after 00z, with VFR
conditions prevailing.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 78 103 80 105 / 20 0 0 0
FSM 76 101 79 103 / 10 0 0 0
MLC 75 101 78 102 / 20 0 0 0
BVO 73 104 75 106 / 10 0 0 0
FYV 69 99 74 101 / 10 0 0 0
BYV 74 99 77 100 / 10 0 0 0
MKO 74 99 77 102 / 20 0 0 0
MIO 74 101 78 103 / 10 0 0 0
F10 74 101 77 103 / 20 0 0 0
HHW 74 98 77 99 / 20 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from 1 PM to 8 PM CDT Sunday for OKZ049-053-062-
063-065>076.
Heat Advisory until 8 PM CDT this evening for OKZ049-053>076.
Heat Advisory from 1 PM to 8 PM CDT Saturday for OKZ054>068-
070>076.
Excessive Heat Watch from Sunday afternoon through Sunday
evening for OKZ054>061-064.
AR...Heat Advisory from 1 PM to 8 PM CDT Sunday for ARZ001-002-010-
011-019-020-029.
Heat Advisory until 8 PM CDT this evening for ARZ019-020-029.
Heat Advisory from 1 PM to 8 PM CDT Saturday for ARZ019-020-029.
&&
SHORT TERM...30
LONG TERM....30
AVIATION...14Hazardous weather outlook, Jul 22, 12:57 PM CDT, 2 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1257 PM CDT Fri Jul 22 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-231015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1257 PM CDT Fri Jul 22 2022 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Mainly Eastern Oklahoma. ONSET...Mid-Afternoon. DANGEROUS HEAT. RISK...Elevated. AREA...Eastern Oklahoma and West Central Arkansas. ONSET...Ongoing. FIRE WEATHER DANGER. RISK...Elevated. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. DISCUSSION... High temperatures will approach or exceed 100 degrees across much of eastern Oklahoma and western Arkansas today, with afternoon heat index values reaching near or just above 105 degrees at many locations. The continued hot and mainly dry conditions will increase fire weather concerns this afternoon, particularly those parts of northeast Oklahoma that did not receive rainfall yesterday. Although wind speeds will remain below critical thresholds, very dry fuels, relative humidities as low as 30 percent, and well above normal temperatures may lead to dangerous fire behavior. In addition to the heat and fire weather concerns, isolated to scattered thunderstorms will be possible this afternoon and into the early evening, primarily focused across parts of eastern Oklahoma. Conditions support the potential for localized strong to severe wind gusts due to downbursts. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY through TUESDAY...Very High Fire Weather Potential...Dangerous Heat Potential. WEDNESDAY...Thunderstorm Potential...Very High Fire Weather Potential...Dangerous Heat Potential. THURSDAY...Thunderstorm Potential...Dangerous Heat Potential. EXTENDED DISCUSSION... Extreme heat conditions with potential for heat stress impacts will remain concerning into the middle of next week. At this time, the worst conditions are expected to be during the Sunday through Wednesday period, with some improvement late next week. The continued hot and dry weather and an increase in wind speeds will also lead to worsening fire weather conditions. Thunderstorm chances will increase by Wednesday night and Thursday as a cold front approaches from the north. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Jul 22, 2:29 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
229 PM CDT FRI JUL 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG 1 SSW MARBLE CITY 35.57N 94.83W
07/21/2022 SEQUOYAH OK EMERGENCY MNGR
STRONG THUNDERSTORM WIND BLEW DOWN TREES AND
SNAPPED POWER POLES.
&&
EJCLocal storm report, Jul 22, 2:33 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
233 PM CDT FRI JUL 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 1 SW SALLISAW 35.45N 94.79W
07/21/2022 SEQUOYAH OK EMERGENCY MNGR
STRONG THUNDERSTORM WIND BLEW DOWN TREES AND
SNAPPED POWER POLES.
&&
EJCLocal storm report, Jul 22, 2:48 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
248 PM CDT FRI JUL 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 1 SSE ROLAND 35.41N 94.51W
07/21/2022 SEQUOYAH OK EMERGENCY MNGR
STRONG THUNDERSTORM WIND DAMAGED THE ROOF OF
A HOME, DAMAGED THE ROOF OF APARTMENT
BUILDINGS, BLEW DOWN TREES, AND SNAPPED
POWER POLES.
&&
EJCLocal storm report, Jul 22, 3:01 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
301 PM CDT FRI JUL 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG 4 NNE ONETA 36.08N 95.67W
07/21/2022 WAGONER OK EMERGENCY MNGR
STRONG THUNDERSTORM WIND BLEW DOWN TREES AND
SNAPPED NUMEROUS POWER POLES ALONG S 273RD E
AVE BETWEEN E 51ST STREET S AND E 71ST
STREET S.
&&
EJCSpecial weather statement, Jul 22, 3:25 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Tulsa OK
325 PM CDT Fri Jul 22 2022
OKZ049-075-222100-
Latimer OK-Pushmataha OK-
325 PM CDT Fri Jul 22 2022
...Strong thunderstorms will impact portions of central Pushmataha
and Latimer Counties through 400 PM CDT...
At 324 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from near Wilburton to 3 miles northwest of Cloudy.
Movement was north at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Wilburton... Clayton...
Albion... Clayton Lake State Park...
Higgins... Damon...
Snow... Tuskahoma...
Yanush... Robbers Cave State Park...
Nashoba... Kiamichi...
Cloudy... Gowen...
Sardis... Panola...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3427 9539 3488 9551 3498 9551 3506 9517
3436 9504 3428 9505
TIME...MOT...LOC 2024Z 159DEG 17KT 3491 9533 3435 9531
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 22, 3:27 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
327 PM CDT Fri Jul 22 2022
OKZ054-059-060-222100-
Tulsa OK-Osage OK-Pawnee OK-
327 PM CDT Fri Jul 22 2022
...A strong thunderstorm will impact portions of southeastern Osage,
southeastern Pawnee and west central Tulsa Counties through 400 PM
CDT...
At 327 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
northeast of Keystone State Park. This storm was nearly stationary.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Tulsa... Sand Springs...
Keystone State Park... Gray...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3631 9612 3614 9601 3607 9621 3608 9626
3622 9632
TIME...MOT...LOC 2027Z 221DEG 2KT 3617 9622
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:23 PM CDT | Areal Flood Advisory | TSA | Muskogee | 3 hr |
| Jul 21, 7:39 PM CDT | Special Weather Statement | TSA | Cherokee | 36 min |
| Jul 21, 7:59 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 20 min |
| Jul 22, 1:45 PM CDT | Excessive Heat Watch | TSA | Craig, Creek, Nowata, Ottawa, Pawnee, Rogers and 2 more | 24 hr |
| Jul 22, 1:45 PM CDT | Heat Advisory | TSA | Cherokee, Choctaw, Craig, Creek, Delaware, Haskell and 15 more | 30 hr |
| Jul 22, 1:45 PM CDT | Heat Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Delaware, Haskell and 10 more | 54 hr |
| Jul 22, 3:25 PM CDT | Special Weather Statement | TSA | Latimer, Pushmataha | 35 min |
| Jul 22, 3:27 PM CDT | Special Weather Statement | TSA | Tulsa | 33 min |
| Jul 22, 4:00 PM CDT | Special Weather Statement | TSA | Haskell | 30 min |
| Jul 22, 4:01 PM CDT | Special Weather Statement | TSA | Pushmataha | 29 min |
| Jul 22, 4:29 PM CDT | Special Weather Statement | TSA | Pushmataha | 31 min |
| Jul 22, 5:23 PM CDT | Special Weather Statement | TSA | Pittsburg | 37 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.